MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolus (1830)
Date of Event 01/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was discarded at the user facility; therefore, evaluation was unable to be performed.The lot history reviews revealed these two complaints were associated with the same patient and are the only complaints for this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample will not be received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.Based on the instructions for use (ifu), the occurrence of a embolization is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported, after treatment with two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, allegedly an embolization occurred at distal end of the target lesion.The target lesion and vessel morphology revealed 80-90% segmental occlusion with two distinct areas which were most significant.The health care professional (hcp) gained access to the left femoral artery and performed an arthrectomy proceeded by predilation with a scoring pta catheter.The hcp treated the target lesion with two lutonix dcb's.During the procedure post dcb treatment, the hcp reviewed the angiography, which revealed a good result within the target lesion.However, there was almost no flow to the distal vessels suggesting an embolization.The hcp proceeded to treat the embolization by removing the filter filled with thrombogenic material and using angiojet thrombectomy with multiple passes with a 4 and 5 french sizes.After treatment, angiography revealed there was a focal occlusion distal to the target lesion.Additional ballooning attempts were performed by the hcp, which increased flow distally, but the resistant clot still remained.The patient was placed on a regiment of tissue plasminogen activator (tpa).Later that evening, the patient was brought back to the lab for additional thrombectomy with normal pta, which successfully restored blood flow below the target lesion.The sample was discarded by the user facility and will not be returned for evaluation; however, diagnostic images were obtained for review.The patient was discharged, with no additional adverse patient effects reported.This is one of two products involved with the reported event and are associated manufacturers report numbers 3006513822-2016-00010.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5457568
Report Number3006513822-2016-00011
Device Sequence Number13514583
Product Code ONU
UDI-Device Identifier00801741105029
UDI-Public(01)00801741105029(17)170707(10)GFZH0473
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2017
Device Model Number9004
Device Catalogue NumberBSCLX351306150
Device Lot NumberGFZH0473
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age88 YR
Patient Weight84